Low progesterone or estrogen?

by Shannon
(MA)

I’m 43 and went through chemotherapy/radiation almost 8 years ago resulting in crazy cycles. I had continuous cycles for almost 6 months and started taking progesterone cream twice a day and my period stopped thankfully. I’ve been struggling with vaginal issues for a few years…severe itching and dryness. I’m beginning to think it’s vaginal atrophy which I’ve read is due to low estrogen. My question is if a natural estrogen cream would be best or do I continue using progesterone or both?

Comments for Low progesterone or estrogen?

Click here to add your own comments

Feb 14, 2022
Low Progesterone or estrogen?
by: Joy

​Hi Shannon

Sorry to hear about your chemo, it would have thrown everything out and it takes time to recover. A missed period for a month puts you in Menopause. If you are bleeding or spotting in any way you are in Peri-Menopause. Dryness or vaginal atrophy is a common symptom. I recommend using Natpro progesterone cream in the vagina at night as it tends to leak out during the day. It's helpful for dryness, inflammation and CandidaCandida. Excess estrogen causes candida to flare up. It's also an inflammatory hormone. It certainly is not caused due to low estrogen that I can assure you.

I am sure that you have read on this website, we do not believe that any women need to take extra estrogen, please read the Estrogen Dominance page as well as How to use Progesterone Cream.
​​
Please make sure that your Vitamin D3 level is optimal as explained on this website. It is vital.

Feb 15, 2022
Estrogen has wrecked me
by: Anonymous

Ive been on Progesterone for over 10 years with excellent results, as well as natural thyroid and a ultra low dose estrogen patch. of late, I was feeling rather tired no pep, and doctor tested hormones. progesterone luteal levels thanks to taking cream and prometrium. undetectable estrogen, and same with testosterone. well dr put me on estrogen gel, and it certainly gives me energy, along with yeast infections, bad palpitations, and low blood sugar and non stop hunger! I believe I am being poisoned by estrogen, and I just quit it after giving it a good 4 months. I am doubling up on my Progesterone, and hope I can undo the damage. Estrogen is terrible for me. Id rather take it easy at my age (61) and live in slow-mo than be artificially hyped up and have racing heart and itchy privates that I cant seem to cure!

Feb 16, 2022
Estrogen has wrecked me
by: Joy

​Hi there

I am sorry, but your post did make me giggle for a number of reasons. I hear you when you talk of how estrogen 'wrecked' you. More and more women are finding this out. However, there are so many who insist. I will leave it there​ except to say that I do not believe that any woman needs to take extra estrogen for reasons discussed so many times. ​

You did the right thing by stopping all estrogen. I am sure that you have read many times that testosterone is a big fat no, no too. Stick with a good organic progesterone cream such as Natpro which is a 3.33% cream. Make sure that your Vitamin D3 level is optimal as stated on the page. Follow that protocol and you will soon feel your old self.

I am wondering if you may have Candida as you mentioned itchy privates. Yes, estrogen would most definitely aggravated things but have you been tested for candida? Racing heart, estrogen is the cause.

Try rubbing the cream on the affected area and see if that helps. Progesterone is an excellent anti-inflammatory. If the situation does not improve follow the info on the candida page​ and get tested. Eat lots of fermented foods, the best probiotics you will ever get at a fraction of the price. ​Our gut is very important, if that is suffering, it affects our health. Be kind to your gut and eat fermented veg regardless of candida or not. We should all be eating it as well as kefir milk/water.

Hope this helps.

Feb 27, 2022
Help!
by: Anonymous

Hi there! I’m 42 and I have been taking progesterone 100mg oral tablets from a compounding pharmacy for over a year. This last month I have been really struggling with racing/pounding heart, dizziness, and waking at 4:30AM. Wondering if I may need to increase my dosage of progesterone? My vitamin D level was tested at 73 recently. Any and all advice is so appreciated. I haven’t felt myself and it’s so frustrating!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...